Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 238, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 9, 2011, 3:28 PM EDT for Floyd County, Franklin County, Roanoke County, Virginia. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 3:28 PM EDT (19:28 UTC)
- Expired
- Jun 9, 2011, 4:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Floyd County, VA, Franklin County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 14 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:39 PM EDT | HAIL 1 | 5 S Copper Hill, VA | HAIL FELL ON LOOKOUT RIDGE LANE FOR SEVERAL MINUTES. HAIL ACCUMULATED ON THE GROUND. |
| Jun 9, 4:08 PM EDT | HAIL 0.88 | 5 S Copper Hill, VA | HAIL FELL ON GRAYSVILLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2035 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266
WUUS51 KRNK 091928
SVRRNK
VAC063-067-161-092030-
/O.NEW.KRNK.SV.W.0238.110609T1928Z-110609T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
NORTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
NORTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 430 PM EDT.
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COPPER HILL. THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
CALLAWAY...
COPPER HILL...
BENT MOUNTAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3697 8025 3711 8021 3711 8018 3713 8017
3718 8019 3720 8018 3716 7996 3699 7993
TIME...MOT...LOC 1928Z 108DEG 1KT 3710 8010
$$
JJ2 follow-up statements
641
WWUS51 KRNK 091951
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT THU JUN 9 2011
VAC063-067-161-092030-
/O.CON.KRNK.SV.W.0238.000000T0000Z-110609T2030Z/
ROANOKE VA-FRANKLIN VA-FLOYD VA-
351 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN ROANOKE...NORTHWESTERN FRANKLIN AND NORTHEASTERN FLOYD
COUNTIES...
AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COPPER HILL. THIS STORM WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
CALLAWAY...
COPPER HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN IS LIKELY...AND STRONG DAMAGING WINDS ARE POSSIBLE WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM
PASSES.
&&
LAT...LON 3697 8025 3711 8021 3711 8018 3713 8017
3718 8019 3720 8018 3716 7996 3699 7993
TIME...MOT...LOC 1951Z 108DEG 1KT 3708 8009
$$
JJ992
WWUS51 KRNK 092021
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU JUN 9 2011
VAC063-067-161-092031-
/O.EXP.KRNK.SV.W.0238.000000T0000Z-110609T2030Z/
ROANOKE VA-FRANKLIN VA-FLOYD VA-
421 PM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROANOKE...
NORTHWESTERN FRANKLIN AND NORTHEASTERN FLOYD COUNTIES...
EXPIRES AT 430 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3697 8025 3711 8021 3711 8018 3713 8017
3718 8019 3720 8018 3716 7996 3699 7993
TIME...MOT...LOC 2021Z 108DEG 1KT 3708 8010
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:10 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 9, 3:10 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
310 PM EDT THU JUN 9 2011
.SYNOPSIS...
HIGH PRESSURE WILL WEAKEN TONIGHT INTO FRIDAY. A COOL FRONT WILL
SLIP SOUTH TO ALONG THE MASON-DIXON LINE SATURDAY...THEN THROUGH
THE MID ATLANTIC REGION SUNDAY. A MORE COMFORTABLE AREA OF HIGH
PRESSURE RECLAIMS THE REGION INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
PULSE THUNDERSTORMS ACROSS NW NC AND EXTREME SW VA WILL CONTINUE
THIS LATE PM AND EARLY EVENING...SOME OF WHICH COULD BE SEVERE
WITH LARGE HAIL THE MAIN THREAT. EXPECTING COVERAGE TO EXTEND A
LITTLE FURTHER NORTH AS OUTFLOW BOUNDARIES FROM STORMS TO THE WEST
INTERACT WITH THE SOUPY AIRMASS. CAN'T RULE OUT SOME WATER
PROBLEMS TOO AS THESE STORMS WILL LIKELY BE HOOKED TO THE MOUNTAIN
CHAIN AND THUS VERY SLOW MOVERS. DESPITE SLT CHC POPS IN THE
FORECAST PROSPECTS FOR GETTING STORMS INTO THE ROANOKE AND NEW
RIVER VALLEYS LOOK SLIM ATTM...BUT ENOUGH OF A CHC TO MENTION IN
THE FORECAST. WILL KEEP SLT CHC POPS REGIONWIDE TONIGHT...AS
INSTABILITY WILL LAST THROUGH THE NEXT IN THE WARM HUMID AIRMASS.
EXPECTING A SIMILAR OUTCOME ON FRIDAY...PERHAPS MORE STORMS ACROSS
SE WEST VA AS SOME UPPER LEVEL DISTURBANCES CONTRIBUTE TO LIFTING
FALLING INTO THE WEAK LEE TROUGH THAT WILL PERSIST. SOMEWHAT MORE
WIDESPREAD CLOUD SHIELD SHOULD TAKE 2-4F DEGREES OFF OF MAX T FROM
THURSDAY. MODELS AGAIN FOCUSING ON NW NC FRIDAY SO ADDED LIKELY
POPS THERE...PROBABLY DEVELOPING AROUND NOON LIKE WHAT HAPPENED
TODAY. SLIGHTLY GREATER WIND SPEEDS AND MORE OF A VEERED PROFILE
WILL ALSO NUDGE UP AMOUNT OF SURFACE CONVERGENCE ALONG THE BLUE
RIDGE.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
A LEE TROUGH OR A WEAK SURFACE REFLECTION WILL BE IN THE VICINITY OF
THE SOUTHWEST CENTRAL PIEDMONT FRIDAY AFTERNOON. THIS SURFACE
REFLECTION AND A SHORT WAVE TRACKING ACROSS THE REGION WILL TRIGGER
CONVECTION FRIDAY AFTERNOON. MODEST INSTABILITIES AND ABUNDANT
MOISTURE SHOULD PRODUCE MORE AREAL COVERAGE OF SHOWERS OVER THE AREA
THAN THE PAST COUPLE OF DAYS. SIMILAR TO THE PAST SEVERAL
DAYS...SHOWERS WILL FORM OVER THE MOUNTAINS IN THE AFTERNOON...THEN
DRIFT EAST DURING THE EVENING. SEVERE POTENTIAL FOR DAMAGING WINDS
AND LARGE HAIL ALSO ON THE INCREASE FRIDAY AFTERNOON AS A SHORT WAVE
TRACKS OVER THE EASTERN CWA. STRONG STORMS MAY ALSO FORM ON OUT FLOW
BOUNDARIES IN TO THE EVENING.
SATURDAY HAS A POTENTIAL TO BE A BUSY DAY FOR THE RADAR SHIFT AS
SIMILAR ENVIRONMENT GETS LIFT FROM AN APPROACHING FRONT IN THE OHIO
VALLEY. SATURDAYS ACTION MAY BE DEPENDENT ON HOW MUCH THE ATMOSPHERE
IS WORKED OVER BY FRIDAYS STORMS AND/OR HOW MUCH HEATING CAN OCCUR
WITH LEFT OVER CLOUD COVER.
TEMPERATURES FRIDAY WILL REMAIN ABOVE NORMAL WITH L/M 90S EAST AND
M/U 80S WEST. AREAS NOT HIT BY ANY RAIN FRIDAY MAY SEE AFTERNOON
TEMPERATURES 2-4F WARMER THAN CURRENT FORECAST. TEMPERATURES COOL
DOWN A FEW DEGREES ON SATURDAY BUT WILL REMAIN WELL ABOVE NORMAL.
WITH MORE CLOUD COVER EXPECTED...HIGHS IN THE EAST NEAR 90F...MID 80S
WEST.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
A COLD FRONT WILL CROSS THROUGH THE FORECAST AREA SUNDAY. IF THE
FRONT COMES THROUGH EARLY ENOUGH IN THE DAY THEN WE MAY AVERT A
REPEAT OF SATURDAYS THUNDERSTORM COVERAGE. WILL MAINTAIN CHC POPS
FOR NOW...BUT ONCE THE FRONT PASSES THROUGH LOOK FOR DRYING TO
TAKE OVER AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTH AND
NORTHEAST...A TREND THAT IS FEATURED FOR BOTH MONDAY AND TUESDAY.
850 MB TEMPERATURES ARE EXPECTED TO DROP SLIGHTLY BEHIND THE FRONT
WITH SURFACE DEW POINTS DROPPING INTO THE LOWER 50S TO LOWER 60S.
STAYED CLOSE TO BIAS CORRECTED HPC HIGH AND LOW TEMPERATURES
THROUGH THE PERIOD. INTRODUCED A LOW CHANCE OF PRECIPITATION BACK
INTO THE FORECAST ON WEDNESDAY/DAY 7 IN LINE WITH HPC GUIDANCE
AFTER A DRY MONDAY AND TUESDAY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
STORMS WILL BE WIDELY SCATTERED LATE THIS PM AND EARLY
EVENING...EXCEPT PERHAPS FOR KBLF WHERE THEY COULD BE MORE
NUMEROUS. WILL KEEP VCTS CB MENTION IN TAF FOR NOW...BUT
EVENTUALLY A TSRA MAY BE NECESSARY AT KBLF. IF ANY OF THE THE
SITES DO GET A STORM...FOG WILL BECOME MUCH MORE LIKELY...BUT FOR
NOW EXPECTING SAME COVERAGE...DURATION AND INTENSITY OF FOG AT
LWB/DAN/LYH AS YESTERDAY. HIGH PRESSURE ALOFT AND AT THE SURFACE
WILL CAUSE WINDS TO DIE OFF QUICKLY THIS EVENING. ANY RESTRICTIONS
WILL BE QUICKLY ERASED BY STRONG JUNE SUNSHINE BY 13Z FRIDAY.
WITH THE UPPER LEVEL RIDGE BREAKING DOWN AND MORE OF A ZONAL
WEATHER PATTERN...WEST TO EAST UPPER LEVEL FLOW...IN PLACE FRIDAY
AND HEADING INTO THE WEEKEND...WE CAN EXPECT INCREASED COVERAGE OF
SHOWER AND THUNDERSTORM ACTIVITY...MAINLY DURING THE AFTERNOONS
AND EVENINGS. UPPER LEVEL DISTURBANCES ORIGINATING OVER THE
NORTHERN CONUS WILL HAVE A BETTER OPPORTUNITY OF REACHING THE MID
ATLANTIC REGION. NOT CONFIDENT IN TIMING OF THESE FEATURES SO
THERE IS A CHANCE SHOWER ACTIVITY COULD OCCUR OUTSIDE OF THE
NORMAL DIURNAL CYCLE. WITH WESTERLY FLOW INCREASING ALOFT GREATEST
CONFIDENCE FOR FORMATION OF LOCAL TSTM ACTIVITY WILL BE OVER THE
MTNS DURING THE EARLY AND MID AFTERNOON PERIODS...THEN DRIFTING
EAST INTO THE FOOTHILLS AND PIEDMONT DURING THE LATE AFTERNOON AND
EVENING. LOCAL MVFR/POSSIBLY IFR CONDITIONS WILL BE ASSOCIATED
WITH THIS THUNDERSTORM ACTIVITY. FOR THE OVERNIGHT PERIODS...LIGHT
FOG LIKELY...ESPECIALLY IN THE MOUNTAIN AND RIVER VALLEYS.
A WEAK COOL FRONT IS EXPECTED TO PASS THROUGH THE AREA FROM THE
NORTH ON SUNDAY. THIS SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR
MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN
SHRA/TSTM ACTIVITY FOR MONDAY AND TUESDAY.
&&
.CLIMATE...
RECORD HIGHS...
JUNE 9
ROANOKE 98(1933)
LYNCHBURG 99(1933)
DANVILLE 98(2008)
BLUEFIELD 89(2008)
BLACKSBURG 92(1953)
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...KM/PM
NEAR TERM...KM
SHORT TERM...RCS
LONG TERM...AMS
AVIATION...KM/PM
CLIMATE...Hazardous weather outlook, Jun 9, 4:50 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 450 AM EDT THU JUN 9 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-100900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 450 AM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG STORMS POSSIBLE FRIDAY AFTERNOON WITH ISOLATED SEVERE WEATHER POSSIBLE. A GREATER COVERAGE OF STORMS IS ANTICIPATED SATURDAY WITH STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 1:07 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
107 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 5 N FRANCISCO 36.58N 80.38W
06/09/2011 E0.25 INCH PATRICK VA PUBLIC
&&
KMSpecial weather statement, Jun 9, 1:50 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
150 PM EDT THU JUN 9 2011
NCZ004-091830-
STOKES NC-
150 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL AFFECT STOKES COUNTY...
AT 148 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
KING...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR CAPELLA AROUND 215 PM AND VADE MECUM AROUND
230 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3641 8045 3644 8044 3652 8025 3634 8005
3625 8043 3626 8045
AMSSpecial weather statement, Jun 9, 2:09 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
209 PM EDT THU JUN 9 2011
NCZ003-091845-
SURRY NC-
209 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL AFFECT SURRY COUNTY...
AT 205 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF DOBSON...MOVING WEST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BURCH AROUND 215 PM...MOUNTAIN PARK AROUND
235 PM AND STATE ROAD AROUND 245 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3633 8087 3634 8089 3641 8090 3644 8068
3627 8064 3626 8068 3627 8073 3628 8074
3627 8076 3628 8077 3625 8079 3626 8081
3623 8087Local storm report, Jun 9, 2:45 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 1 ENE BLOWING ROCK 36.13N 81.66W
06/09/2011 E1.00 INCH WATAUGA NC PUBLIC
&&
EHSpecial weather statement, Jun 9, 3:00 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT THU JUN 9 2011
NCZ006-092000-
CASWELL NC-
300 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...
AT 256 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PROSPECT
HILL...MOVING SOUTH AT 5 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF CASWELL COUNTY.
LAT...LON 3636 7935 3635 7914 3629 7914 3625 7915
3624 7916 3624 7937
JJSpecial weather statement, Jun 9, 3:09 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
309 PM EDT THU JUN 9 2011
NCZ002-019-VAZ015-092015-
ALLEGHANY NC-GRAYSON VA-WILKES NC-
309 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...GRAYSON AND WILKES
COUNTIES...
AT 305 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF INDEPENDENCE...MOVING SOUTHEAST AT 5 MPH. OTHER ISOLATED
THUNDERSTORMS WERE DEVELOPING QUICKLY IN THE AREA.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SCOTTVILLE AROUND 335 PM...STRATFORD AROUND
345 PM...TWIN OAKS AROUND 350 PM AND SPARTA AROUND 415 PM.
LAT...LON 3632 8120 3662 8135 3671 8115 3648 8094
3645 8097 3643 8097
JJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:40 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 65 min |
| Jun 9, 3:09 PM EDT | Special Weather Statement | RNK | Grayson | 66 min |
| Jun 9, 3:33 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 57 min |
| Jun 9, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke, City of Roanoke, City of Salem | 40 min |
| Jun 9, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 64 min |
| Jun 9, 4:17 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 58 min |
| Jun 9, 4:27 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Wythe | 63 min |
| Jun 9, 4:43 PM EDT | Special Weather Statement | RNK | Franklin | 62 min |
| Jun 9, 4:58 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 62 min |
| Jun 9, 5:05 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 25 min |
| Jun 9, 5:21 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Pulaski, Wythe | 54 min |
| Jun 9, 5:32 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 58 min |
| Jun 9, 5:55 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 37 min |
| Jun 9, 6:02 PM EDT | Flash Flood Warning | RNK | Bland, Smyth, Tazewell, Wythe | 3 hr |
| Jun 9, 6:09 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski, City of Radford | 81 min |
| Jun 9, 6:28 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 50 min |
| Jun 9, 6:55 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 52 min |
| Jun 9, 7:26 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.